MAUDE Adverse Event Report: STRYKER GMBH 4.5MM PERIPHERAL SCREW - 28MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

STRYKER GMBH 4.5MM PERIPHERAL SCREW - 28MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 5572-4528
Medical Device Problem Codes Break (1069); Fracture (1260); Osseointegration Problem (3003)
Health Effect - Clinical Codes Failure of Implant (1924); Inadequate Osseointegration (2646)
Date of Event 12/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported; "surgeon scheduled a revision surgery with the stryker representative.During the surgery, it was determined that the baseplate/screw/glenosphere construct was loose.One screw was broken.The glenoid baseplate/glenosphere/screws were explanted.The cup/poly construct was explanted from the humeral side.A 36mm stryker cup/poly construct was replaced on the humeral stem.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note correction to d1 (product long description) and d4 (catalog #) the reported event could be confirmed, since one screw is broken, which is also visible on the received x-ray.The device inspection revealed the following: one broken peripheral screw, including the shaft fragment was returned.A microscopic inspection of the fracture face of the broken screw was performed.The typical characteristics of a fatigue fracture could be identified on the fracture face.There is a fatigue zone with a smooth surface and progression lines over almost the whole surface of the fracture.The shiny surface indicates that the fragments rubbed together after breaking.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.The fracture face is homogenous, which indicates material conformity, the relevant dimensions are within the specification and and the relevant design features have been in effect for years.Based on that, it can be concluded that there are no indications of material, manufacturing or design related problems.The complaint was forwarded to medical affairs for review with following feedback: "in this case, the implant either didn¿t osseo integrate well, or lost osseintegration over time.In those case, screw breakage may be inevitable (like in osteosynthesis).The bone looks very dense (sclerotic), which is not favorable for osseintegration.Also, it was placed relatively high onto the glenoid surface making it prone for notching.All together patient related (bone too dense) and possible surgeon related (relatively high positioning on glenoid), may have contributed to this case." based on the available information it is not possible to define the root cause of the fatigue breakage of the peripheral screw.There are several points that could have contributed to the event, but more detailed information, like pre-, intra- and post-operative x-rays in different planes, operation reports, patient details and history and as well the lot number of the screw must be available for a complete assessment.If more information is provided, the case will be reassessed.Device disposition unknown.

Brand Name
4.5MM PERIPHERAL SCREW - 28MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18436493
Report Number0008031020-2024-00003
Device Sequence Number12518502
Product Code KWS
UDI-Device Identifier07613327098747
UDI-Public07613327098747
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K202289
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number5572-4528
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/07/2023
Supplement Date Received by Manufacturer02/08/2024
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR
Patient SexFemale